Hail, Harding
- When
- June 12, 3:00 PM MST
- Where
- Harding County, 5 mi S of Yates
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.083, -103.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 12, 1:40 PM MST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MDT MON JUN 12 2006 .DISCUSSION...UPPER LEVEL RIDGE CONTINUES TO BE THE DOMINATE WEATHER FEATURE ACROSS THE STATE OF NEW MEXICO. VISIBLE SAT PIX SHOW SOME MOISTURE WORKING ITS WAY AROUND THE SW PERIPHERY OF THE UPR LVL HIGH INTO THE SW CORNER OF THE STATE. DUE TO THIS HAVE JUST SLIGHTLY INCREASE THE POPS ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS... AND INCREASED THE COVERAGE OF DRY THUNDERSTORM ACTIVITY IN THOSE LOCATIONS AS WELL. IF THIS MOISTURE CONTINUES TO WORK AROUND THE WRN PERIPHERY OVER THE NEXT COUPLE OF DAYS...HAVE DECIDED TO BEGIN A SLIGHT INCREASE IN ACTIVITY EVEN OVER THE NORTHERN MOUNTAINS BY MID WEEK. BY LATE WEEK AND APPROACHING UPR LVL TROF WILL ALLOW THE DRY LINE TO REACTIVATE OVER THE EAST...SO BEST CHANCE OF WETTING RAINS WILL REMAIN GENERALLY EAST OF THE CENTRAL MOUNTAIN CHAIN...WHILE THE MOUNTAINS WILL GENERALLY SEE DRY THUNDERSTORMS...POSSIBLY MIXED BY MID WEEK. TROF AXIS PASSES THE AREA ON THURSDAY AFTERNOON...RAPIDLY DRYING THE WESTERN HALF OF THE STATE BY THURSDAY EVENING/FRIDAY MORNING. LARGE RDG REGAINS CONTROL OF THE STATE BY NEXT WEEKEND. NO CHANGES TO CURRENT EXTENDED FORECAST PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 51 94 56 93 / 0 0 0 0 GALLUP.......................... 44 88 49 90 / 0 0 0 0 GRANTS.......................... 46 89 51 88 / 0 0 0 0 GLENWOOD........................ 52 94 55 95 / 0 0 0 0 CHAMA........................... 40 84 42 84 / 0 0 0 10 LOS ALAMOS...................... 50 89 53 90 / 0 0 0 5 RED RIVER....................... 38 80 42 79 / 10 10 10 10 TAOS............................ 43 88 44 89 / 5 0 0 5 SANTA FE........................ 50 91 55 91 / 0 5 5 5 SANTA FE AIRPORT................ 51 92 55 92 / 0 0 0 5 ESPANOLA........................ 50 95 53 98 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 63 95 65 95 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 58 96 59 97 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 62 94 63 96 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 61 96 64 100 / 0 0 0 0 SOCORRO......................... 59 97 63 94 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 59 89 51 88 / 0 5 5 5 MORIARTY/ESTANCIA............... 52 91 55 92 / 0 0 0 5 CARRIZOZO....................... 57 95 60 95 / 0 0 0 5 RUIDOSO......................... 50 87 53 88 / 5 5 5 10 RATON........................... 50 92 51 92 / 10 5 5 5 LAS VEGAS....................... 51 88 53 90 / 10 5 5 5 ROY............................. 54 87 57 92 / 10 5 5 5 CLAYTON......................... 60 92 65 96 / 20 5 5 5 SANTA ROSA...................... 58 95 61 97 / 5 5 5 5 TUCUMCARI....................... 67 100 69 102 / 10 5 5 5 FORT SUMNER..................... 64 97 66 98 / 10 5 5 5 CLOVIS.......................... 65 97 66 99 / 10 10 10 10 PORTALES........................ 66 97 66 98 / 10 10 10 10 ROSWELL......................... 69 101 70 102 / 5 5 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR NMZ004- NMZ005-NMZ006-NMZ007. && 16
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1255 PM MDT MON JUN 12 2006 CORRECTED TO ADD THIS LINE. PREVIOUSLY UPDATED TO ADD SEVERE THUNDERSTORM WATCH. NMZ001>021-026-131200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1255 PM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR COLFAX...MORA...HARDING AND UNION COUNTIES UNTIL 9 PM THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT...BUT AN ISOLATED TORNADO COULD ALSO DEVELOP. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IN COLFAX...MORA...HARDING AND UNION COUNTIES FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 209 PM MDT MON JUN 12 2006 NMZ005-007-122045- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR NORTHEAST NEW MEXICO. ...STRONG THUNDERSTORM MOVING ALONG THE COLORADO BORDER IN NORTHEAST COLFAX COUNTY... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS AROUND 55 MPH AND HAIL AROUND ONE HALF INCH IN DIAMETER 11 MILES NORTHWEST OF CAPULIN. THE STRONG THUNDERSTORM WAS MOVING EAST BETWEEN 5 AND 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN COLFAX COUNTY AND RURAL NORTHWESTERN UNION COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT MON JUN 12 2006 NMZ005-007-122145- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR NORTHEAST NEW MEXICO. ...STRONG THUNDERSTORM MOVING THROUGH WESTERN UNION COUNTY... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR CAPULIN. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAPULIN...FOLSOM AND DES MOINES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 44
The Cannon AFB radar (KFDX), 163 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512060.